Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: To Cheryl-Lynne Anhedonia ggggg123

Posted by Conundrum on October 31, 2010, at 16:34:26

In reply to Re: To Cheryl-Lynne Anhedonia, posted by ggggg123 on October 31, 2010, at 11:06:06

> I think remeron is a good drug when combined with other ad's, but not as a sole agent. I think as many of its ad properties consist of antagonism that synergistic use is the best policy.

I agree, I think this is the reason why low dose prozac works so well for me, but a higher dose does not. Prozac is a 5HT2A/C antagonist, most of the studies emphasize its actions as a 5HT2C antagonist more than its effect at the 2A receptor, so I think it may have a stronger effect on the 2C receptors. At a low dose there is an increase in motivation. At a higher dose there is the opposite effect. So i think that antagonism comes into play at the lower dose but the SRI effect isn't too strong. Its there believe, me, there is still sexual dysfunction, for me, even at that low dose. It seems like the antagonism needs an increase in serotonin to have an effect. Perhaps pure antagonism, creates an upregulation in receptors so the effect is lost, but with some agonism by serotonin the receptors are down regulated and some are blocked, leading to increase NE/DA release in the PFC.

My experience with low dose prozac and remeron, is that the subjective effect was EXACTLY THE SAME, except when remeron kicked in the effect was stronger, but short lived. I wonder what it would do in conjunction with pristiq or cymbalta.

My theory on anhedonia is that norepinephrine and dopamine downregulaton must play a big part, i think to see any benefit one would have to take drugs to raise these for many many months to try and reverse the years of downregulations by the ssri, the tcas could be a good bet, exercise could also be very helpful, I'm pretty sure that once proper norep and dop functioning is restored one would feel normal again, although it could be a long process.

Yes its important not to leave noradrenaline out of the process of treating anhedonia. Its not just the "energizing" neurotransmitter, it doesn't just increased blood pressure and heart rate, it actually has an effect on mood. The same is true with dopamine, its not just the feel good transmitter and if the other levels aren't right it won't work so good. Also dopamine and norepinephrine are administered in hospitals to stabalize low blood pressure, so dopamine does increase BP and energy as well.

> I think the nortryptiline could be a good idea, I am also thinking about trying a noradrenergic tca, but I am unsure about the anticholinergic side effects and whether they would subside. Personally I don't think serotonin deficiency is the cause of depresson, it certainly was'nt the cause of mine, straight away I suffered side effects from citalopram, which included sexual dysfunction and blunted emotions, when a diabetic takes insuline they normally experience no side effects!!! now that is replacing a deficiency, now ssri's seem to produce side effects at even low dose, which would indicate a rise beyond normal levels. If you ask me, if you experience any side effects on an ad, which makes you feel very abnormal and are representative of a change in neurotransmitter level, such as apathy, anxiety, sexual dysfunction, loss of energy/motivation and the side effects persist then I would say to anybody that the ad is not for you and to find another rather than putting up with it for years and letting our doctors fool us into thinking its doing us some good.

Well there is also desipramine, which is supposed to have less anticholinergic effects. I think many people reporting these effects going away with time, probably similar to Remeron poop out, since the anticholonergic effects are due to muscarinic antagonism.

>
> I think recovering from anhedonia is one of lifes big challenges as it trys to prevent you from doing the things that will aid recovery.

Thats so true. Sometimes I'll go and exercise and feel good about it. The next day I could go to exercise and not like it and be fighting the whole time. Usually I just don't exercise. I try to walk, because anhedonia hasn't me me so lazy I can't do that.

I think I find stablon a bit relaxing but its too soon to say.


Complaints: post-SSRI problems: anhedonia, memory and concentration problems, sexual dysfunction. )
Country:USA
Currently taking mirtazapine and tianeptine

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Conundrum thread:10100
URL: http://www.dr-bob.org/babble/20101030/msgs/967830.html